|Is it REALLY an allergy?
Jul 7, 2001
My question doesn't fit neatly into any of the categories. I'm asking you because this all started with chronic sinusitis (an OI). I've been HIV+ since 1990, have 26 T-cells and VL >750,000. I've had 2 sinus surgeries in 2 years. I went to see my ENT and was prescribed clindamycin. After about a week of therapy, I got the rash. We treated with Benadryl, stopped the med and after about a week, got resolution. Then we tried augmentin - with the same results. I've never been allergic to either med before. Now he wants to try Levaquin. I'm a little nervous. Isn't it odd to suddenly develop allergies to 2 very different drugs? Is it REALLY an allergy?
Response from Dr. Feinberg
No, these rashes aren't an allergy, they represent a medication side effect which is fairly common in advanced HIV disease. By the way, while sinusitis can certainly be a problem for HIV+s, it is not considered to be an OI.
Active sexual life:expose to other virus and germs
HPV skin rash on arms and torso
- When You Get The Shingles Vaccine Can You Still Get An Outbreak?
- When Would Know If You Have Herpes After Coming In Contact?
- What Non Sexual Ways Can Herpes Be Spread?
- What Causes An Hpv Outbreak?
- What Is The Chance Of Getting Herpes From Drinking From The Same Cup?
- What Does The Discharge From Chlamydia Look Like For Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.